Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Arthritus of the lower back.
An_248109 posted:
I have an arthritic condition in my lower back. I am taking hydrocodin for this, however as time goes by (I am 63) the pain is increasing or the med has reached its maximum for me.

Has the community had their doctor advise as to the next avenue?

Thanks for your time/help,

annette030 responded:
Hi, Brad

Just explain to your doctor the things that you are unable to do in your day to day living due to the pain coming back.

How long have you been taking the hydrocodone?

It may be time for you to use a long acting opioid around the clock. See what your doctor says.

Take care, Annette
David Maine, MD responded:
Thank you for your post. I would advise you to discuss this issue with your doctor. He/She can review your history and imaging when appropriate to ensure there is clinical stability. If things have otherwise not changed then this may simply be a manifestation of "tolerance". This may necessitate a slight change in the medication to try and reestablish effective pain relief. I hope that helps.

Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Be the first to post a Tip!

Helpful Resources

Be the first to post a Resource!

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.